MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE BOOT COVER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE BOOT COVER; VENTRICULAR (ASSISST) BYPASS
Model Number 1175
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the driveline cover was stuck.A driveline cover removal procedure was performed and the driveline cover was ex changed. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental is being submitted for additional information.Updated sections: - d4 expiration date - d4 lot # - d4 unique identifier (udi) # - d9 device available for evaluation? - d9 return date - h3 device evaluated? - h3 no eval explain code - h4 device mfg date investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A supplemental correction report is being submitted as additional information has being received for this event.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the driveline cover was stuck.A driveline cover removal procedure was performed and the driveline cover was exchanged.Also the driveline had a brownish/red discoloration. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental is being submitted for additional information.Product event summary: the driveline boot cover (lot no.R020408) associated with surgical tool kit (lot no.1292722) was returned for evaluation.The driveline associated with (b)(6) was not returned for evaluation.Various analyses were conducted and reviewed to evaluate the performance of the device in relation to the reported event.There was no evidence that (b)(6) and the associated driveline boot cover had previously been serviced.A review of the driveline cover's inspection documentation and the pump's manufacturing documentation confirmed that the associated devices met all requirements for release.Log file analysis associated with (b)(6) indicated that the controller was put into use following the reported driveline cover exchange; no anomalies were observed in the log files.On-site inspection of the driveline revealed discoloration of the driveline.Additionally, on-site inspection revealed evidence of foreign material between the driveline cover and the outside of the driveline cable¿s connector.On-site inspection of the driveline cover revealed that the boot cover was unable to be removed.Visual inspection of the returned device revealed that the driveline cover was received in a damaged condition; therefore, functional testing and dimensional verification could not be performed.Visual inspection also revealed foreign material within the device.Supplemental testing previously performed on similar samples revealed that the driveline covers analyzed exhibited increased hardness and material stiffness as compared to a control sample.As a result, the reported events were confirmed.The most likely root cause of the observed foreign material event can be attributed to the handling of the device.Based on historical review of similar events and the investigation conducted, a possible root cause of the reported inability to remove the driveline boot cover event can be attributed, but not limited, to leaching of the plasticizer from the material and/or degradation of the material, resulting in hardening and shrinkage.Capa pr00536773 is further investigating this issue.Based on historical review of similar events, the most likely root cause of the observed driveline sheath discoloration may be attributed to multiple factors including design issues and/or exposure to uv light.Additional product: (b)(6) ¿ driveline h6: fda method code(s): b14, b15, b17 h6: fda results code(s): c15, c07 h6: fda conclusion code(s): d11, d06 investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for correction.Additional product: d1: heartware ventricular assist system ¿ driveline d4: model #: 1103 / catalog #:1103 / expiration date: 31-may-2019 / serial or lot#: (b)(6) udi #: (b)(4) d9: no h4: mfg date: 31-may-2017 h5: no h6: patient ime code(s): e2403 h6: imf code(s): f26 h6:fda device code(s): a0407 h6: img code(s): g02004 h6: fda method code(s): b21 h6: fda results code(s): c21 h6: fda conclusion code(s): d16 investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - DRIVELINE BOOT COVER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key15944065
Report Number3007042319-2022-08438
Device Sequence Number6210776
Product Code DSQ
UDI-Device Identifier00888707000154
UDI-Public00888707000154
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2019
Device Model Number1175
Device Catalogue Number1175
Device Lot NumberR020408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/08/2023
04/25/2023
04/25/2023
04/27/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date02/10/2023
04/25/2023
04/25/2023
04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Patient Age42 YR
Patient SexMale